MAUDE Adverse Event Report: MICROSURGICAL TECHNOLOGY INC. 19G PACKER CHANG IOL CUTTERS; OPHTHALMIC SCISSORS

MICROSURGICAL TECHNOLOGY INC. 19G PACKER CHANG IOL CUTTERS; OPHTHALMIC SCISSORS
Model Number DFH-0012
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Type of Reportable Event Serious Injury
Event or Problem Description
Scissor tips don't fully close, so the surgeon had to cut the iol more towards the base of the scissors.Because of this, the tips were further extended within the anterior chamber, and they made contact with/ruptured the capsular bag, which prompted the need for an additional procedure.
 
Additional Manufacturer Narrative
The device was originally manufactured in 2017 which is 3 years past its life expectancy.The scissor showed signs of normal wear and tear.

Brand Name
19G PACKER CHANG IOL CUTTERS
Common Device Name
OPHTHALMIC SCISSORS
Manufacturer (Section D)
MICROSURGICAL TECHNOLOGY INC.
8415 154th ave ne
redmond WA 98052
Manufacturer (Section G)
MICROSURGICAL TECHNOLOGY INC.
8415 154th ave ne
redmond WA 98052
Manufacturer Contact
cecil chrisinger
8415 154th ave ne
redmond, WA 98052
4255560544
MDR Report Key19102234
Report Number3019924-2024-00002
Device Sequence Number7705573
Product Code HNF
UDI-Device Identifier00844685001323
UDI-Public00844685001323
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Repair
Type of Report Initial
Report Date (Section B) 04/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/17/2017
Device Model NumberDFH-0012
Device Catalogue NumberDFH-0012
Device Lot Number087715
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/20/2024
Initial Report FDA Received Date04/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown